Alert archive / Oklahoma / Red Flag Warnings in 2009

Red Flag Warning 8, NWS Norman, OK

January 31, 200931 counties in Oklahoma; 7 counties in Texas

NWS Norman, OK issued this red flag warning at Jan 31, 2009, 3:32 AM CST for 31 counties in Oklahoma; 7 counties in Texas. It took effect at Jan 31, 2009, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 31, 2009, 3:32 AM CST (09:32 UTC)
In effect from
Jan 31, 2009, 11:00 AM CST
Expired
Jan 31, 2009, 6:00 PM CST
In force
7 hr
Issued by
NWS Norman, OK
All 38 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 116 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2009-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2009-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3127 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KOUN 310932
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
332 AM CST SAT JAN 31 2009

...WILDFIRE POTENTIAL TO REACH EXTREME LEVELS THIS AFTERNOON...

.WINDY... VERY DRY... AND UNSEASONABLY WARM CONDITIONS WILL
COMBINE TO RAISE THE WILDFIRE POTENTIAL TO EXTREME LEVELS LATER
TODAY OVER MUCH OF WESTERN NORTH TEXAS AND WESTERN OKLAHOMA.

OKZ008-013-044-TXZ086-089-090-311045-
/O.CAN.KOUN.FW.A.0004.090131T1800Z-090201T0000Z/
KAY-NOBLE-COTTON-WICHITA-ARCHER-CLAY-
332 AM CST SAT JAN 31 2009

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELED THE FIRE
WEATHER WATCH. 

WILDFIRE POTENTIAL IS LIKELY TO REACH VERY HIGH LEVELS THIS
AFTERNOON FROM NORTH CENTRAL OKLAHOMA SOUTHWARD INTO NORTH CENTRAL
TEXAS. SURFACE WIND SPEEDS ARE FORECAST TO AVERAGE 10 TO 20 MPH
IN THESE AREAS. THE GREATER RISK OF WILDFIRES WILL BE FARTHER
WEST... FROM NORTHWESTERN TEXAS INTO WESTERN OKLAHOMA... WHERE
AFTERNOON RELATIVE HUMIDITIES WILL BE LOWER AND SURFACE WINDS WILL
BE STRONGER.

$$

OKZ004>007-009>012-014>018-021>024-033>038-TXZ083>085-087-088-
311745-
/O.UPG.KOUN.FW.A.0004.090131T1800Z-090201T0000Z/
/O.NEW.KOUN.FW.W.0008.090131T1700Z-090201T0000Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-HARDEMAN-
FOARD-WILBARGER-KNOX-BAYLOR-
332 AM CST SAT JAN 31 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

AFTERNOON TEMPERATURES ARE FORECAST TO CLIMB WELL INTO THE UPPER
60S AND 70S. SOUTHWEST WINDS WILL INCREASE DURING THE MORNING...
AND BY AFTERNOON WILL LIKELY AVERAGE 20 TO 25 MPH... AND POSSIBLY
HIGHER... ACROSS THE WARNING AREA WITH GUSTS WELL OVER 30 MPH.
RELATIVE HUMIDITY VALUES ARE FORECAST TO FALL TO A MINIMUM RANGE
OF 10 TO 20 PERCENT DURING THE MID TO LATE AFTERNOON. THESE
CONDITIONS... ALONG WITH THE CONTINUED PRESENCE OF DRY AND DORMANT
VEGETATION... WILL ELEVATE THE WILDFIRE RISK TO EXTREME LEVELS.
THE INCREASING WINDS WILL PROMOTE THE RAPID SPREAD OF ANY FIRES
AND WILL CREATE AN ADDITIONAL CHALLENGE TO EMERGENCY RESPONDERS
INVOLVED IN THEIR CONTAINMENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

24
3 follow-up statements
000 
WWUS84 KOUN 311657
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1057 AM CST SAT JAN 31 2009

...WILDFIRE POTENTIAL TO REACH EXTREME LEVELS THIS AFTERNOON...

.WINDY... VERY DRY... AND UNSEASONABLY WARM CONDITIONS WILL
COMBINE TO RAISE THE WILDFIRE POTENTIAL TO EXTREME LEVELS THIS
AFTERNOON OVER MUCH OF WESTERN NORTH TEXAS AND WESTERN OKLAHOMA.

OKZ004>007-009>012-014>018-021>024-033>038-TXZ083>085-087-088-
010000-
/O.CON.KOUN.FW.W.0008.090131T1700Z-090201T0000Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-HARDEMAN-
FOARD-WILBARGER-KNOX-BAYLOR-
1057 AM CST SAT JAN 31 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

AFTERNOON TEMPERATURES ARE FORECAST TO CLIMB WELL INTO THE UPPER
60S AND 70S. SOUTHWEST WINDS THIS AFTERNOON WILL LIKELY AVERAGE
20 TO 25 MPH... AND POSSIBLY HIGHER... ACROSS THE WARNING AREA
WITH GUSTS WELL OVER 30 MPH. RELATIVE HUMIDITY VALUES ARE FORECAST
TO FALL TO A MINIMUM RANGE OF 10 TO 20 PERCENT DURING THE MID TO
LATE AFTERNOON. THESE CONDITIONS... ALONG WITH THE CONTINUED
PRESENCE OF DRY AND DORMANT VEGETATION... WILL ELEVATE THE
WILDFIRE RISK TO EXTREME LEVELS. STRONG WINDS WILL PROMOTE THE
RAPID SPREAD OF ANY FIRES AND WILL CREATE AN ADDITIONAL CHALLENGE
FOR EMERGENCY RESPONDERS INVOLVED IN THEIR CONTAINMENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KOUN 311935
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
135 PM CST SAT JAN 31 2009

...WILDFIRE POTENTIAL TO REACH EXTREME LEVELS THIS AFTERNOON...

.WINDY... VERY DRY... AND UNSEASONABLY WARM CONDITIONS WILL
COMBINE TO RAISE THE WILDFIRE POTENTIAL TO EXTREME LEVELS THIS
AFTERNOON OVER MUCH OF WESTERN NORTH TEXAS...WESTERN AND NORTHERN OKLAHOMA.

OKZ008-013-019-020-025>027-044-TXZ086-089-010000-
/O.EXA.KOUN.FW.W.0008.000000T0000Z-090201T0000Z/
KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-GRADY-COTTON-WICHITA-
ARCHER-
135 PM CST SAT JAN 31 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

AFTERNOON TEMPERATURES HAVE CLIMBED WELL INTO THE UPPER 60S...AND
MAY REACH THE 70S BEFORE COOLING OFF THIS EVENING. SOUTHWEST WINDS THIS
AFTERNOON WILL LIKELY AVERAGE 20 TO 25 MPH ACROSS THE WARNING AREA
WITH GUSTS OVER 30 MPH. RELATIVE HUMIDITY VALUES ARE FORECAST TO
REMAIN BETWEEN 15 AND 20 PERCENT DURING THE MID TO LATE AFTERNOON.
THESE CONDITIONS... ALONG WITH THE CONTINUED PRESENCE OF DRY AND
DORMANT VEGETATION... WILL ELEVATE THE WILDFIRE RISK TO EXTREME
LEVELS. STRONG WINDS WILL PROMOTE THE RAPID SPREAD OF ANY FIRES
AND WILL CREATE AN ADDITIONAL CHALLENGE FOR EMERGENCY RESPONDERS
INVOLVED IN THEIR CONTAINMENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

OKZ004>007-009>012-014>018-021>024-033>038-TXZ083>085-087-088-
010000-
/O.CON.KOUN.FW.W.0008.000000T0000Z-090201T0000Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-HARDEMAN-
FOARD-WILBARGER-KNOX-BAYLOR-
135 PM CST SAT JAN 31 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

TEMPERATURES THIS AFTERNOON HAVE CLIMBED WELL INTO THE UPPER 60S AND
70S. SOUTHWEST WINDS THIS AFTERNOON WILL LIKELY AVERAGE 20 TO 30
MPH ACROSS THE WARNING AREA WITH GUSTS OVER 35 MPH. RELATIVE
HUMIDITY VALUES ARE FORECAST TO REMAIN IN THE 10 TO
20 PERCENT RANGE DURING THE MID TO LATE AFTERNOON. THESE
CONDITIONS... ALONG WITH THE CONTINUED PRESENCE OF DRY AND DORMANT
VEGETATION... WILL ELEVATE THE WILDFIRE RISK TO EXTREME LEVELS.
STRONG WINDS WILL PROMOTE THE RAPID SPREAD OF ANY FIRES AND WILL
CREATE AN ADDITIONAL CHALLENGE FOR EMERGENCY RESPONDERS INVOLVED
IN THEIR CONTAINMENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KOUN 312035
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
235 PM CST SAT JAN 31 2009

...EXTREME WILDFIRE POTENTIAL THIS AFTERNOON...

.WINDY... VERY DRY... AND UNSEASONABLY WARM CONDITIONS WILL
RESULT IN EXTREME WILDFIRE POTENTIAL THROUGH THE AFTERNOON OVER MUCH
OF WESTERN NORTH TEXAS...WESTERN AND NORTHERN OKLAHOMA.

OKZ004>027-033>038-044-TXZ083>089-010000-
/O.CON.KOUN.FW.W.0008.000000T0000Z-090201T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-HARMON-
GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
235 PM CST SAT JAN 31 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

TEMPERATURES FROM THE MID 60S TO LOWER 70S WILL PERSIST THROUGH
THE MID TO LATE AFTERNOON WITH SOUTHWEST WINDS AVERAGING 20 TO 25
MPH ACROSS THE WARNING AREA WITH GUSTS OVER 30 MPH. RELATIVE
RELATIVE HUMIDITY VALUES DURING THAT TIME ARE EXPECTED TO REMAIN BETWEEN
15 AND 20 PERCENT. THESE CONDITIONS... ALONG WITH THE CONTINUED
PRESENCE OF DRY AND DORMANT VEGETATION... WILL KEEP THE WILDFIRE
RISK AT EXTREME LEVELS THROUGH THE LATE AFTERNOON. STRONG WINDS WILL
PROMOTE THE RAPID SPREAD OF ANY FIRES AND WILL CREATE AN
ADDITIONAL CHALLENGE FOR EMERGENCY RESPONDERS INVOLVED IN THEIR
CONTAINMENT.

CONDITIONS ARE EXPECTED TO IMPROVE DURING THE EARLY EVENING AS
TEMEPRATURES COOL AND WINDS BEGIN TO DIMINISH. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jan 31, 3:16 AM CST, 16 minutes earlier.

Area forecast discussion, Jan 31, 3:16 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
316 AM CST SAT JAN 31 2009

.DISCUSSION...
FIRE WEATHER CONCERNS REMAIN HIGH FOR LATER TODAY. CURRENT FORECAST
RH AND WIND YIELD SPREAD INDICES WELL INTO THE EXTREME RANGE THIS
AFTERNOON ACROSS WCENTRAL AND NW OK WHERE SW WINDS ARE FORECAST TO
APPROACH ADVISORY CRITERIA AND MIN RH IS 8-10 PCT BASED ON CURRENT
FORECAST DEWPOINTS. RED FLAG WARNING IS POSTED FOR ROUGHLY THE W/NW
HALF OF THE CWA. PROJECTED WIND SPEEDS ARE CURRENTLY A LITTLE BELOW
THRESHOLD FARTHER E... AND MELTOFF FROM THE RECENT SNOW/ICE SHOULD
HELP TO EAST THE WILDFIRE RISK OVER MUCH OF THE REST OF THE CWA.

DRY PATTERN TO PREVAIL NEXT 7 DAYS WITH LONGWAVE TROUGH E AND RIDGE W
FOR MOST OF THE PERIOD. WESTERN RIDGE WILL FLATTEN TEMPORARILY AS
TROF NOW OVER SW CANADA BEGINS TO DIG INTO THE EASTERN CONUS...
RESULTING IN MORE ZONAL FLOW TODAY/TONIGHT BEFORE RIDGE RELOADS ON
THE W COAST. DOWNSLOPE WARMING AND INSOLATION SHOULD HEAT THE DRY
LOW-LEVEL AIR WELL INTO THE UPPER 60S/70S THIS AFTERNOON BUT WE WILL
CONTINUE TO TWEAK THE HIGHS DOWN OVER THE LINGERING SNOW/ICE FIELD
OVER A SMALL PART OF CENTRAL/ECENTRAL OK. COLD FRONT AND SUBSEQUENT
INTRUSION OF COOLER PACIFIC AIR WILL MOVE INTO NW OK LATE TONIGHT
AND ACROSS THE REST OF THE AREA SUNDAY. SE OK LIKELY TO STAY AHEAD
OF FRONT INTO SUNDAY AFTERNOON WHERE TEMPS LIKELY TO WARM ONCE MORE.
OTHERWISE TEMPS SHOULD BACK DOWN CLOSER TO CLIMATOLOGY SUNDAY-
MONDAY. HAVE REMOVED THE SLIGHT CHANCE POPS IN THE FAR SE LATE
SUNDAY AS VEERING WINDS LIKELY TO KEEP LOW LEVEL MOISTURE TOO
SHALLOW TO SUPPORT MUCH PRECIP DEVELOPMENT ALONG THE FRONT UNTIL
IT MOVES OUT OF OUR AREA INTO THE ARKLATEX SUNDAY EVENING.

MED-RANGE MODELS ALL INDICATE ANOTHER BRIEF SHOT OF CANADIAN AIR
SLIPPING IN ON TUESDAY... SUPPORTED BY RETURN OF STRONGER MERIDIONAL
WIND COMPONENT ALOFT THROUGH THE PLAINS/MIDWEST. TEMPS LOWERED ON
TUE AND N WINDS HAVE BEEN INCREASED. THEREAFTER LOOK FOR ANOTHER
WARMUP MID-LATE WEEK AS WESTERN RIDGE SHIFTS INTO THE CENTRAL CONUS.
00Z ECMWF LOOKS OVERDONE WITH A VIGOROUS UPPER TROUGH SLAMMING
INTO/THROUGH THE UPPER RIDGE OVER THE CENTRAL PLAINS AND MIDWEST
FRIDAY. WITH OTHER MODELS MAINTAINING MORE RIDGING - OR AT LEAST A
MUCH FLATTER UPPER FLOW - WE WILL KEEP THE FORECAST DRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  69  35  51  28 /   0   0   0   0
HOBART OK         67  35  49  27 /   0   0   0   0
WICHITA FALLS TX  71  37  55  30 /   0   0   0   0
GAGE OK           72  27  45  19 /   0   0   0   0
PONCA CITY OK     67  31  50  25 /   0   0   0   0
DURANT OK         68  43  65  37 /   0   0  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
     AFTERNOON FOR OKZ004>007-009>012-014>018-021>024-033>038.

TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
     AFTERNOON FOR TXZ083>085-087-088.

&&

23/24
Hazardous weather outlook, Jan 30, 11:10 AM CST, 16 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1110 AM CST FRI JAN 30 2009

OKZ004>048-050>052-TXZ083>090-311300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1110 AM CST FRI JAN 30 2009

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
A STABLE DRY AIRMASS WILL REMAIN OVER THE REGION TODAY AND
TONIGHT... SO NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY JAN 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
WARM... DRY... AND BREEZY CONDITIONS WILL RESULT IN AN ELEVATED RISK
OF WILDFIRES THIS AFTERNOON... MAINLY NEAR AND SOUTH OF THE RED
RIVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION ON SUNDAY... AND A
MODEST MOISTURE RETURN WILL BE POSSIBLE OVER SOUTHEAST OKLAHOMA.  AS
A RESULT... THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY
AFTERNOON AND EVENING OVER SOUTHEAST OKLAHOMA.

OTHER HAZARDOUS WEATHER...
A FIRE WEATHER WATCH IS IN EFFECT FOR MUCH OF WESTERN AND NORTHERN
OKLAHOMA AND WESTERN NORTH TEXAS FOR SATURDAY AFTERNOON. PLEASE
REFER TO THAT PRODUCT FOR DETAILS. WILDFIRE POTENTIAL WILL REMAIN
ELEVATED ACROSS PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS
INTO SUNDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.

CMS/MAXWELL

Nearby

Red Flag Warnings in Oklahoma, 2009Red Flag Warnings in Texas, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.